MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G50002
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an endovascular treatment procedure involving occlusion of an unknown pre-existing stent, another manufacturer's 0.014-inch wire guide perforated the side of a cxi support catheter.The left common femoral artery was used for access, and a contralateral approach was used.The bifurcation was not tight.The user inserted and advanced the other manufacturer's wire guide into the cxi; however, the wire guide perforated the catheter near the tip of the device.Another manufacturer's device was then used to complete the procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Initial report: as reported, during an endovascular treatment procedure involving occlusion of an unknown pre-existing stent, another manufacturer's 0.014-inch wire guide perforated the side of a cxi support catheter.The left common femoral artery was used for access, and a contralateral approach was used.The bifurcation was not tight.The user inserted and advanced the other manufacturer's wire guide into the cxi; however, the wire guide perforated the catheter near the tip of the device.Another manufacturer's device was then used to complete the procedure.Investigation ¿ evaluation.A visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, the instructions for use, manufacturing instructions, and quality control data.One device was returned for investigation.Physical examination of the returned device showed one catheter was returned with biomatter present.Upon visual inspection, 3cm of the distal end of the catheter has multiple kinks.No perforation could be detected on the device.A 0.018¿ wire was used to advance into the catheter and the wire met resistance at the kinked section of the catheter.The wire would not fully advance through the catheter.A review of the device history record found one non-conformance related to the reported failure mode.The non-conformance is for ¿shaft, damage¿ with a descriptive comment ¿received bent¿ that affected a quantity of two which were scrapped.A review of complaint history records shows no other complaints associated with the complaint device lot.As there are adequate inspection activities established and objective evidence that the dhr was fully executed.It was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: -¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ how supplied: -¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Findings of this investigation revealed no evidence to suggest the device was manufactured out of specification.If the patient¿s anatomy was tortuous this could have caused the catheter to perforate.The device is to be used with a 0.018¿ wire guide, but was used with a 0.014¿ wire guide.Though the diameter is smaller.This would not perforate the catheter.The investigation conclusion for this complaint is cause traced to a component failure without a manufacturing or design deficiency.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Additional information received 23jun2020: d10, h3; the device will be returned to cook.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10138038
Report Number1820334-2020-01100
Device Sequence Number11342589
Product Code KRA
UDI-Device Identifier00827002500020
UDI-Public(01)00827002500020(17)220724(10)9901080
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160884
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2022
Device Model NumberG50002
Device Catalogue NumberCXI-2.6-18-90-P-NS-ANG
Device Lot Number9901080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2020
Initial Date Received by Manufacturer 06/05/2020
Supplement Date Received by Manufacturer06/23/2020
08/12/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date07/06/2020
08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.014-INCH GLADIUS/ASAHI INTECC; 0.014-INCH GLADIUS/ASAHI INTECC.